Ledford, A. W. and Tawn, J. A. (1997) Modelling dependence within joint tail regions. Journal of the Royal Statistical Society - Series B: Statistical Methodology, 59 (2). pp. 475-499. ISSN 1467-9868Full text not available from this repository.
Standard approaches for modelling dependence within joint tail regions are based on extreme value methods which assume max-stability, a particular form of joint tail dependence. We develop joint tail models based on a broader class of dependence structure which provides a natural link between max-stable models and weaker forms of dependence including independence and negative association. This approach overcomes many of the problems that are encountered with standard methods and is the basis for a Poisson process representation that generalizes existing bivariate results. We apply the new techniques to simulated and environmental data, and demonstrate the marked advantage that the new approach offers for joint tail extrapolation.
|Journal or Publication Title:||Journal of the Royal Statistical Society - Series B: Statistical Methodology|
|Uncontrolled Keywords:||asymptotic independence • coefficient of tail dependence • componentwise maxima • extreme value theory • maximum likelihood • non-homogeneous Poisson process • rates of convergence • slowly varying functions|
|Subjects:||Q Science > QA Mathematics|
|Departments:||Faculty of Science and Technology > Mathematics and Statistics|
|Deposited On:||14 Nov 2008 14:34|
|Last Modified:||09 Oct 2013 15:40|
Actions (login required)